Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 33, NWS Key West, FL

June 23, 2017

NWS Key West, FL issued this small craft advisory at Jun 23, 2017, 4:12 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2017, 4:12 AM EDT (08:12 UTC)
Expired
Jun 23, 2017, 10:35 AM EDT
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted.

486 
WHUS72 KKEY 230812
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
412 AM EDT FRI JUN 23 2017

GMZ052>055-072>075-231500-
/O.NEW.KKEY.SC.Y.0033.170623T0812Z-170623T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
412 AM EDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. 

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL TODAY. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
1 follow-up statement
239 
WHUS72 KKEY 231435
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1035 AM EDT FRI JUN 23 2017

GMZ052>055-072>075-231545-
/O.CAN.KKEY.SC.Y.0033.000000T0000Z-170623T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1035 AM EDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 2:17 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 23, 2:17 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Key West FL
217 AM EDT Fri Jun 23 2017

.DISCUSSION...
.CURRENTLY...
KBYX detects isolated showers throughout the forecast area. Skies
over the island chain are partly cloudy. Winds over land are east
to southeast at 15 to 20 mph. C-MAN winds, on average, are east
to southeast at 15 to 20 knots. Temperatures are in the lower 80s.

.SHORT TERM (Today through Sunday)...
An Atlantic ridge of high pressure will extend across north
central Florida today through Saturday. This ridge of high
pressure will retreat eastward Saturday night and Sunday. No more
than slight chance POPs are needed in the short term portion of
the forecast.

&&

.LONG TERM (Sunday night through Thursday)...
A cold front will move southward through North Florida Sunday
night. An area of enhanced atmospheric moisture should pass
through the Florida Keys Monday into Tuesday. The aforementioned
cold front will stall over north central Florida Tuesday night and
remain in place Wednesday and Wednesday night. This cold front
should dissipate Thursday. Rain chances in the long term portion
of the forecast will be highest Monday through Tuesday due to the
anticipated presence of an atmospheric disturbance in the vicinity
of the Florida Keys.

&&

.MARINE...
A Small Craft Advisory will be in effect for the coastal waters of
the Florida Straits today due to sustained east to southeast
surface winds near 20 knots. A Small Craft Advisory will likely be
required for the coastal waters of the Florida Straits tonight. A
Small Craft Advisory may be required for the coastal waters of
the Florida Straits Saturday. No advisories expected Saturday
night through at least Tuesday night.

&&

.AVIATION...
MVFR ceilings have been observed over the past hour at KEYW. While
this is not expected to prevail all night, MVFR episodes such as
this cannot be ruled out for either terminal through at least
23/09z. Isolated minor showers in the Upper Keys may briefly impact
MTH through 23/12z, and VCSH has been left in the terminal
forecast through 24/06z. Expect east-southeasterly winds of 10-15
knots, with gusts near 20 knots to prevail.

&&

.CLIMATE...
On this date in Keys Weather History, 1877, rainfall of 1.84 inches
was recorded in Key West. This set the daily record for rainfall in
Key West for June 23rd, a record which still stands 140 years later.
Precipitation records for Key West date back to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  88 82 89 82 / 20 20 10 10
Marathon  90 82 91 82 / 20 20 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....MCLOVIN

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 22, 5:26 AM EDT, 22 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
526 AM EDT Thu Jun 22 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-230930-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
526 AM EDT Thu Jun 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA STRAITS AND
THE SURROUNDING WATERS TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER
IS ANTICIPATED.

THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ISLAND CHAIN AND
THE ADJACENT WATERS.

THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

APA

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:20 PM EDTSmall Craft AdvisoryKEY12 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.